Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 10, 2016, 2:28 PM CDT for Carlisle County, Graves County, Hickman County, Kentucky. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- May 10, 2016, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carlisle County, KY, Graves County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 29 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:47 PM CDT | TORNADO | 4 Ene Fancy Farm, KY | |
| May 10, 2:51 PM CDT | TORNADO | 2 Nnw Mayfield, KY | TORNADO ON THE GROUND CROSSING HIGHWAY 121 |
| May 10, 2:55 PM CDT | TORNADO | 2 N Mayfield, KY | TORNADO ON THE GROUND CROSSING HIGHWAY 45. DAMAGE/DEBRIS HAVE BEEN CONFIRMED. |
| May 10, 3:06 PM CDT | TORNADO | 10 Ne Mayfield, KY | TORNADO ON THE GROUND PRODUCING DAMAGE ON THE GRAVES/MARSHALL COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WUUS53 KPAH 101928
SVRPAH
KYC039-083-105-102000-
/O.NEW.KPAH.SV.W.0065.160510T1928Z-160510T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN CARLISLE COUNTY IN WESTERN KENTUCKY...
NORTHEASTERN HICKMAN COUNTY IN WESTERN KENTUCKY...
* UNTIL 300 PM CDT
* AT 228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MAYFIELD...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...FANCY FARM...SYMSONIA AND LOWES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3667 8887 3683 8896 3694 8863 3694 8849
3683 8849
TIME...MOT...LOC 1928Z 246DEG 42KT 3679 8882
HAIL...1.00IN
WIND...60MPH
$$
ML1 follow-up statement
643
WWUS53 KPAH 101942
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
242 PM CDT TUE MAY 10 2016
KYC039-105-101951-
/O.CAN.KPAH.SV.W.0065.000000T0000Z-160510T2000Z/
CARLISLE KY-HICKMAN KY-
242 PM CDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARLISLE AND
NORTHEASTERN HICKMAN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
WESTERN KENTUCKY.
LAT...LON 3670 8881 3688 8881 3694 8863 3694 8849
3683 8849
TIME...MOT...LOC 1941Z 246DEG 42KT 3685 8865
$$
KYC083-102000-
/O.CON.KPAH.SV.W.0065.000000T0000Z-160510T2000Z/
GRAVES KY-
242 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN GRAVES COUNTY...
AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
MAYFIELD...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYMSONIA...LOWES AND FANCY FARM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3670 8881 3688 8881 3694 8863 3694 8849
3683 8849
TIME...MOT...LOC 1941Z 246DEG 42KT 3685 8865
HAIL...1.00IN
WIND...60MPH
$$
MLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:49 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 10, 12:49 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1249 PM CDT TUE MAY 10 2016 .UPDATE... Issued at 1248 PM CDT Tue May 10 2016 Latest radar trends indicate that storms are increasing in intensity as they enter Daviess and McLean counties. Would expect the intensification to continue as this activity pushes east of the area. We will have to watch the Pennyrile region of Kentucky to the south of the current area for new development, but there just hasn't been alot of heating there or anywhere for that matter. The AVIATION section has been updated for the 18Z TAF issuance. && .SHORT TERM...(Today through Thursday night) Issued at 412 am CDT Tue May 10 2016 Quite convoluted series of MCS (Mesoscale Convective Systems) moving through the WFO PAH forecast area during the next 72 hours. Although a decent low level jet exists across the eastern Purchase area of West Kentucky at this time, the boundary layer has been stabilized from previous convection, disconnecting any downward flux of strong winds, but support effective rainfall rates with the elevated convection. At this time, will hold off any consideration of a flash flood watch, but it may need to be considered for parts of Southeast Missouri...extreme Southern Illinois and the northern Pennyrile later today, should the next MCS travel eastward slower than expected. The MCS evolving over Southwest Missouri is forecast by the NAM- WRF ARW, as well as the GFS and ECMWF guidance to grow-up scale and move eastward later toward sunrise, filling the extreme western areas of Southeast Missouri and extending east into Southern Illinois between 7 am and 1 pm today. The HRRR model families are seeming to initialize this system too far north, keying in on the forcing and warm air advection over eastern Illinois, south through the Kentucky Pennyrile. It appears that another warm frontal zone is trying to set up behind the convective activity currently sprawled the WFO PAH forecast area. This gives a little more confidence and credence to renewed convection this morning over Southeast Missouri. This also may delay and renewed severe potential until this afternoon over parts of Southwest Indiana, the northern Pennyrile, and extreme Southeast Illinois, and the adjacent counties of the Purchase Area of West Kentucky. By later tonight, the more persistent convection should remain in the eastern Pennyrile and Southwest Indiana counties. It looks like severe potential will diminish on Wednesday and the next shortwave of energy move from Upper Midwest into the Central Plains and approaches ridging aloft. This will also reduce the coverage of showers and thunderstorms during the day. The ridging aloft will be dampened Late Wednesday night as an approaching cold front and renewed warm front generation place the WFO PAH forecast area in a very unstable warm sector. It is likely that this will afford increased severe potential for the day 2 severe outlook area. Thursday afternoon will likely see another round of severe storms as the cold front finally, but slowly works through the area with channel vorticity along and ahead of the main trough axis. This axis should sweep through the area Thursday night drying out the WFO PAH forecast area for the beginning of the extended forecast period. With the clouds, rain, and nearby mesoscale and convective boundaries, went with a cooler and smaller diurnal range of temperatures. .LONG TERM...(Friday through Monday) Issued at 412 am CDT Tue May 10 2016 The period will begin drier and cooler as a bubble high pressure system moves southeast across the area on Friday. However, another cold front will sweep quickly across the region Friday night. This front is expected to be weakening as it approaches, and right now the main chcs for precip will be north of the Ohio River. Not expecting any big impacts with this front though. High pressure will then settle back in for the first part of the weekend . Despite a return to sunshine Saturday, most locations will should stay in the mid and upper 60s most of the afternoon. For the latter half of the weekend, a warm frontal zone is progged to set up south of the PAH forecast area, between high surface pressure to the north and low surface pressure developing in the southern Plains. Though the smaller details of the deterministic models are more murky at this time frame, it appears that shower and tstm chances will be ramping up once again, esp as we head into the Sunday night/Monday time frame. Will leave thunder mention out until the warm front gets closer to the region on Monday. && .AVIATION... Issued at 1248 PM CDT Tue May 10 2016 A cluster of storms will hit KOWB in the next hour, and once it pushes east, all TAF sites should be dry for the remainder of the forecast. MVFR ceilings will impact KCGI and KPAH for a few hours this afternoon before lifting to VFR. It appears that MVFR ceilings will be tied to convection at KOWB only. Clearing is eventually expected along with light or calm winds tonight. There is a strong signal for LIFR or lower ceiling development possibly before 06Z depending on timing of the clearing. The low ceilings and/or dense fog development seems like a good bet. The low ceilings/fog should lift/dissipate by late morning. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...Smith LONG TERM...GM AVIATION...DRS
Hazardous weather outlook, May 10, 6:26 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 626 AM CDT TUE MAY 10 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 626 AM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS IS ALREADY ACROSS SOUTHEAST MISSOURI THIS MORNING AND WILL SLOWLY MOVE ACROSS SOUTHERN ILLINOIS AND INTO SOUTHWEST INDIANA AND THE WEST KENTUCKY PENNYRILE REGION THROUGH THIS EVENING. HEAVY RAIN AND LIGHTNING WILL BE THE DOMINANT HAZARD...BUT THERE WILL EXIST ENOUGH ELEVATED SHEAR AND LOW LEVEL INSTABILITY TO PRODUCE AT LEAST SOME STRONGER STORMS CAPABLE OF DAMAGING HAIL AND WIND. ANY SEVERE WEATHER THREAT SHOULD DIMINISH LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE FORECAST WEDNESDAY THROUGH THURSDAY EVENING...THEN AGAIN SUNDAY EVENING THROUGH MONDAY. AT THIS TIME...THUNDERSTORMS THAT DEVELOP AFTER MIDNIGHT WEDNESDAY NIGHT AND THEN AGAIN THURSDAY AFTERNOON HAVE THE BEST SEVERE POTENTIAL. THE PRIMARY CONCERN WILL BE DAMAGING HAIL AND WINDS WITHIN CLUSTERS OF THUNDERSTORMS. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE A SECONDARY HAZARD. THUNDERSTORMS NEXT WEEK ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY...AND POSSIBLY LATE WEDNESDAY NIGHT AND THURSDAY AFTERNOON. ANY REPORTS OF DAMAGING WINDS...HAIL...OR RAINFALL IN EXCESS OF AN INCH WILL BE APPRECIATED. SMITH
In the hours before
Local storm report, May 10, 1:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL OWENSBORO 37.76N 87.12W
05/10/2016 M1.00 INCH DAVIESS KY TRAINED SPOTTER
HAIL REPORTED ON THE EAST SIDE OF TOWN.
&&
DRSLocal storm report, May 10, 1:15 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL OWENSBORO 37.76N 87.12W
05/10/2016 E1.00 INCH DAVIESS KY TRAINED SPOTTER
QUARTER SIZED HAIL NEAR HWY 431
&&
DPLocal storm report, May 10, 1:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL SORGHO 37.75N 87.25W
05/10/2016 E1.25 INCH DAVIESS KY PUBLIC
&&
DRSLocal storm report, May 10, 1:25 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL PANTHER 37.64N 87.22W
05/10/2016 E1.75 INCH DAVIESS KY PUBLIC
ALONG HIGHWAY 81
&&
DRSLocal storm report, May 10, 1:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL WHITESVILLE 37.68N 86.87W
05/10/2016 E1.00 INCH DAVIESS KY PUBLIC
&&
DRSLocal storm report, May 10, 1:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HAIL WEST LOUISVILLE 37.70N 87.29W
05/10/2016 E2.00 INCH DAVIESS KY PUBLIC
&&
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 51 min |
| May 9, 10:11 PM CDT | Special Weather Statement | PAH | Ballard | 49 min |
| May 9, 10:23 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 37 min |
| May 9, 10:51 PM CDT | Special Weather Statement | PAH | Fulton, Graves, Hickman, Livingston, McCracken, Marshall | 69 min |
| May 10, 11:45 AM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Union, Webster | 3 hr |
| May 10, 12:06 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 24 min |
| May 10, 12:28 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Webster | 32 min |
| May 10, 12:56 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 34 min |
| May 10, 1:10 PM CDT | Tornado Warning | PAH | Daviess | 35 min |
| May 10, 1:20 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| May 10, 2:46 PM CDT | Tornado Warning | PAH | Graves | 29 min |
| May 10, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Marshall | 48 min |
| May 10, 3:07 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 23 min |
| May 10, 3:30 PM CDT | Tornado Warning | PAH | Lyon, Marshall, Trigg | 45 min |
| May 10, 4:05 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| May 10, 4:05 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 25 min |
| May 10, 4:11 PM CDT | Tornado Warning | PAH | Caldwell, Lyon, Trigg | 34 min |
| May 10, 4:37 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 23 min |
| May 10, 4:42 PM CDT | Tornado Warning | PAH | Hopkins, McLean | 33 min |
| May 10, 4:59 PM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 46 min |
| May 10, 5:20 PM CDT | Tornado Warning | PAH | Daviess, McLean, Muhlenberg | 29 min |
| May 10, 5:44 PM CDT | Tornado Warning | PAH | Muhlenberg | 31 min |
| May 10, 5:57 PM CDT | Tornado Warning | PAH | Union | 33 min |
| May 10, 6:00 PM CDT | Tornado Warning | PAH | Muhlenberg | 18 min |
| May 10, 6:11 PM CDT | Tornado Warning | PAH | Union | 34 min |
| May 10, 6:23 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 37 min |
| May 10, 6:32 PM CDT | Tornado Warning | PAH | Crittenden | 28 min |
| May 10, 6:36 PM CDT | Tornado Warning | PAH | Caldwell, Christian | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.